Im 19 years old and I really need some help. I have been sexually active for about a year,but. recently I have experienced abdominal pain on my right . I first thought might have been my apendix. I went to the hospital they did a pregnancy test it all came back negative. They also did blood work and a mammogram. after everything they told me I had a cyst that ruptured but whe they gave me my discharge papers it was about Pelvic inflammatory disease. I don't know what it is.. I googled it and all the information is scaring me.. can it be that the ruptured cyst caused PID ?? Someone help me pleaseee
21 Oct 2012
Dear Lisseth, welcome to the site. I suggest you contact the facility who handled the vist. Both ovarian cysts rupturing, and PID, would cause pain, but usually with PID, there would be other symtoms or infection, such as fever and nausea, in the case of PID. An ovarian cyst can cause sharp pain and additional pain when it bursts. Sometime ladies need surgery for other cysts or to help control bleeding. It is possible you had an infected cyst break and it caused PID, but if that were the case, I think you would have had enough symptoms to see a dr, but the time it burst, but you also could just have both conditons at the same time. Ovarian cyst ruptures can be extremely painful. Did they give you antibiotics, as you should have been given antibiotics if you have PID? PID can comes from different infections and also follow a female surgery. Either way, it should be treated if you have it.
Some girls have a tendency to have ovarian cysts because it runs in the family, it runs in ours. Birth control pills, can shrink, eliminate or prevent ovarian cysts, if they run in yours. Since we can not actually see the report the facility gave you, I think it is going to be impossible for any of us to say for sure if you have one or the other, or both or if the Possible PID cause a cyst to burst, or from a bursting cyst. Look on the report, does it say you had an elevated white count, or directions for follow up treatment by a regular gyn dr? Even with birth control pills keeping you from getting pregnant, you can still be exposed to bacteria or std's that could cause PID. If you did have signs of PID and they suspected that is what it was, they should have given antibiotics and also asked you to follow up with a gyn dr. Condoms will help prevent instances of stds. Douching frequently can also sometimes cause infections in the female areas to spread upwards to the tubes or become worse. Do NOT douche, this will be very bad for you right now, if it is either condition. Patti
22 Oct 2012
I suggest you make an appt. with your GYN doctor. They can do a f-up ultrasound to make sure the cyst has dissolved. They can also test you for all types of infections. A ruptured cyst is very painful. If it is a hemmoragic cyst it could take months to dissolve completely. But a pelvis ultrasound could rule that or any other issues. Did they do a CT scan on you? Make sure you get a copy of all the tests and reports that were done at the hospital. Or check with your GYN office and see if they can access the reports. A lot of doctors today can access reports done at the hospital. I worked OB/GYN as a nurse for half my nursing career. It is also possible this is a GI issue. Start with the GYN first since they said you had a cyst. Just know most cyst dissolve on there own during ovulation but not always. if this is not a GYN issue then they might suggest you see a GI doctor. Do not be afraid to make appts. with both doctors to be checked out totally.
Sometimes it takes a while to get an appt. And never be afraid to talk to your PCP for she can order tests while you wait to see a GYN or DI.
I really hope you feel better soon. Keep us informed.
23 Oct 2012
Here are some links for you:
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I'm 29 weeks pregnant and suffered from serious pelvic girdle pain. My Gynae gave me Cataflam to be taken 3 times a day for 2 days. Will it ...
1 answer • 3 May 2012
I Have taken antibiotics and anti inflammatory drugs from last 20 days. now I had very mild pain and tenderness in left testicle. what should be ...
2 answers • 5 Nov 2012
... usually, the PID is caused by and STD, well.. i have no STD's. the results came back negative. im only 15, i dont know what to think about ...
1 answer • 26 Sep 2013
My doctor is recommending me to take Toradol for 4 weeks, starting with 4 a day, then moving to 3 a?
... day for week, down to 2 a day for a week and finally one a day? My pharmacist agreed this is not good and would not fill the prescription. Anyone ...
1 answer • 22 Mar 2014